Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 65, NWS North Platte, NE

May 5, 2012Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 5, 2012, 9:20 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 9:20 PM CDT (02:20 UTC)
Expired
May 5, 2012, 10:00 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 9:28 PM CDTHAIL 1Se Ringgold, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 5:31 PM CDTTornado WatchSPC5 hr
May 5, 6:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
1.1
Supercell composite
32.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS53 KLBF 060220
SVRLBF
NEC111-113-117-060300-
/O.NEW.KLBF.SV.W.0065.120506T0220Z-120506T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL   
  SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM   
  RINGGOLD TO 13 MILES NORTHEAST OF HERSHEY...AND MOVING NORTHEAST   
  AT 15 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTH
  CENTRAL LINCOLN...SOUTHEASTERN MCPHERSON AND SOUTHWESTERN LOGAN
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 92 MILE MARKER
  220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4151 10052 4126 10079 4128 10110 4159 10075
TIME...MOT...LOC 0219Z 236DEG 13KT 4153 10070 4132 10087
WIND...HAIL <50MPH 1.50IN

$$

TAYLOR
1 follow-up statement
490 
WWUS53 KLBF 060239
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT SAT MAY 5 2012

NEC111-113-117-060300-
/O.CON.KLBF.SV.W.0065.000000T0000Z-120506T0300Z/
LINCOLN NE-LOGAN NE-MCPHERSON NE-
939 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCPHERSON...SOUTHWESTERN LOGAN AND NORTH CENTRAL LINCOLN COUNTIES
UNTIL 1000 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RINGGOLD
TO 13 MILES SOUTH OF RINGGOLD...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 92 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 10052 4126 10079 4128 10110 4159 10075
TIME...MOT...LOC 0239Z 236DEG 13KT 4155 10067 4134 10084
WIND...HAIL <50MPH 1.75IN

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:52 PM CDT, 28 minutes earlier.

Area forecast discussion, May 5, 8:52 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT SAT MAY 5 2012

.UPDATE...
STORMS HAVE BEEN SLOW TO DEVELOP THIS AFTN AND EVENING AS A STRONG
CAP HAS BEEN IN PLACE. THE CAP APPEARS TO HAVE WEAKENED SOME AFTER
SUNSET AND STORMS HAVE BEGUN TO FIRE ACROSS NCNTL NEB. THIS IS
CLOSE TO THE RUC13 SOLN WHICH WAS THE BASIS FOR A FCST UPDATE THIS
EVENING. WE ALSO SLOW THE DEPARTURE OF THE TSTMS OVERNIGHT AS THE
MODELS APPEAR TO BE TOO FAST AND CARRY LIKELY POPS ACROSS THE
NORTHEAST ZONES TIL MORNING.

HEAVY RAIN APPEARS TO BE THE OPERATIVE MODE IN ADDITION TO THE
SEVERE WEATHER THREAT. THE 310K MOISTURE TRANSPORT VECTORS IN THE
RUC13 ARE THROUGH THE ROOF AND PRECIPITABLE WATER IS FCST TO
APPROACH 1.5 INCHES. NESDIS HAS SENT TWO MESSAGES ALERTING NRN NEB
ABOUT THE POTENTIAL FOR HEAVY RAINFALL.

&&

.PREV DISCUSSION... /ISSUED 623 PM CDT SAT MAY 5 2012/

UPDATE...

AVIATION...
SCATTERED SEVERE THUNDERSTORMS MAY PERSIST UNTIL 12Z EAST OF
HIGHWAY 83. ISOLATED STRONG TO SEVERE THUNDESTORMS WEST OF HIGHWAY
83 SHOULD MOVE THROUGH BY 06Z. MVFR CIGS ARE EXPECTED WITH THE
PASSAGE OF A STRONG COLD FRONT CURRENTLY OVER NORTHEAST WYOMING.
VFR IS EXPECTED ALL AREAS BY 12Z. FLIGHT CONDITIONS WILL IMPROVE
FROM WEST TO EAST WITH THE PASSAGE OF THE COLD FRONT THIS EVENING
AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 302 PM CDT SAT MAY 5 2012/

DISCUSSION...STRONG COLD FRONT PLOWS INTO WESTERN AND NORTH CENTRAL
NEB EARLY THIS EVENING...MOISTURE AND INSTABILITY POOLING JUST TO
THE NORTH OF A STATIONARY OUTFLOW BOUNDARY BISECTING THE
AREA...SHOULD ALLOW FOR TSTM DEVELOPMENT ALONG THE FRONT AS IT
MOVES SOUTHEAST. STORMS SHOULD MOVE SOUTHEAST OF THE AREA AFTER
MIDNIGHT AS NORTH WINDS INCREASE BEHIND THE FRONT.

IN THE WAKE OF THE STRONG COLD FRONTAL PASSAGE...MUCH COOLER AND
LESS HUMID CONDITIONS ARE EXPECTED FOR SUNDAY INTO MONDAY. BREEZY TO
WINDY CONDITIONS ARE ALSO EXPECTED SUNDAY MORNING IN THE WAKE OF THE
FRONT. STRONG COLD AIR ADVECTION...COUPLED WITH NAM MODEL FORECASTED
500 METER WINDS AROUND 30 KTS...COULD ALLOW FOR SOME SUSTAINED WINDS
AROUND 25 TO 30 MPH DURING THE MORNING. WINDS SHOULD DECREASE SOME
DURING THE AFTERNOON...AS THE PRESSURE GRADIENT RELAXES AND CAA
ADVECTION WEAKENS. A SECONDARY COLD FRONTAL SURGE IS EXPECTED
MONDAY...WITH NORTHWEST WINDS INCREASING AGAIN.

IN THE UPPER LEVELS...A STRONG UPPER LEVEL LOW...LOCATED ACROSS THE
NORTHERN PLAINS...WILL COMBINE WITH A DISTURBANCE DROPPING SOUTH
THROUGH THE NORTHERN ROCKIES...AND KEEP OUR AREA IN SOUTHWEST FLOW
ALOFT THOUGH MONDAY. WILL INCLUDE A SLIGHT CHANCE FOR SHOWERS ACROSS
FAR SOUTHWEST NEB AND INTO THE SOUTHERN NEB PANHANDLE AS THE
AFOREMENTIONED NORTHERN ROCKIES DISTURBANCE DIVES SOUTH. BEYOND
MONDAY...BOTH THE ECMWF AND GFS MODELS AGREE THAT THE NORTHERN
PLAINS UPPER LEVEL LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES
REGION. THIS TURNS THE UPPER FLOW TO NORTHWEST ALOFT TUESDAY AND
WEDNESDAY. WITH LIMITED LOW LEVEL MOISTURE...AND NO DISTINCT
SHORTWAVES NOTED WITHIN THE UPPER FLOW...EXPECTING MAINLY DRY
CONDITIONS. LATE IN THE WEEK...THE GREAT LAKES UPPER LEVEL LOW WILL
BE KICKED EAST AS A NEW NORTHERN STREAM ENERGY MOVES INTO SOUTHERN
CANADA. THIS SHOULD DRIVE ANOTHER COLD FRONT SOUTH INTO THE
AREA...ALONG WITH SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS. AT
THIS TIME IT APPEARS THAT LIMITED LOW LEVEL MOISTURE SHOULD KEEP ANY
PRECIPITATION ISOLATED.

TEMPERATURE WISE...MILD CONDITIONS ARE ANTICIPATED SUNDAY THROUGH
TUESDAY...WITH HIGHS IN THE 60S. LOOKING AT THE FROST POTENTIAL FOR
MONDAY MORNING...APPEARS WINS WILL STAY UP ENOUGH TO PRECLUDE MUCH
THREAT. TUESDAY MORNING COULD BE A DIFFERENT STORY...AS SFC HIGH
PRESSURE WILL BE LOCATED JUST WEST OF THE AREA. THIS MAY ALLOW WINDS
ACROSS THE PANHANDLE TO GO NEARLY CALM...AND SOME FROST LOOKS
POSSIBLE IN THAT AREA. TEMPERATURES SHOULD BEGIN TO MODIFY...WITH
HIGHS IN THE 70S WEDNESDAY AND THURSDAY...BEFORE A COOL DOWN BACK
INTO THE 60S FRIDAY AND SATURDAY.

AVAIATION...FOR KVTN AND KLBF...SHORT TERM MODEL GUIDANCE IS
STRUGGLING WITH A SOUTHWARD ADVANCING BOUNDARY GENERATED FROM EARLY
CONVECTION ACROSS CENTRAL SOUTH DAKOTA. SINCE THE SHORT TERM
SOLUTIONS ARE STRUGGLING...CONFIDENCE REMAINS LOW TO MODERATE FOR
THE REMAINING TAF CYCLE...ESPECIALLY IN REGARDS TO STORM COVERAGE
THIS AFTERNOON AND WIND SPEED/DIRECTION.  A WARM FRONT WILL LIFT
NORTH ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON AND SHOULD
PROVIDE A FOCUS FOR STORM DEVELOPMENT...SOME OF WHICH MAY BE
SEVERE.  AS OF NOW THE HIGHEST CONVECTIVE POTENTIAL REMAINS ACROSS
NORTH CENTRAL NEBRASKA...POSSIBLE AFFECTING THE KANW AND KONL
TERMINALS.  FURTHER SOUTH HOWEVER...MODELS INDICATE AN ADVANCING
DRYLINE WHICH MAY SUPPORT ADDITIONAL STORM DEVELOPMENT.  DUE TO THE
SPORADIC NATURE OF CONVECTIVE STORMS...AND THE FACT THE MODELS ARE
NOT CORRECTLY ASSESSING WHERE CONVECTIVE BOUNDARIES EXIST...FELT IT
WAS BEST TO MENTION IN THIS DISCUSSION AND LEAVE STORM MENTION OUT OF
THE OFFICIAL TAF FORECAST FOR KLBF AND KVTN FOR NOW.  HOWEVER NOTE
THAT A VERY UNSTABLE ATMOSPHERE IS EXPECTED LATE THIS AFTERNOON
ALONG AND SOUTH OF THE WARM FRONT.  LARGE HAIL...STRONG ERRATIC
THUNDERSTORM WIND GUSTS...AND POSSIBLY TORNADOES WOULD BE POSSIBLE
LATE THIS AFTERNOON/EARLY EVENING WITHIN THIS ENVIRONMENT.

ATTENTION NOW TURNS TO THE WIND POTENTIAL TONIGHT AND LATE IN THE
TAF FORECAST PERIOD.  AN UPPER LEVEL WAVE CROSSING THE NORTHERN HIGH
PLAINS WILL DRAG A COLD FRONT THROUGH AREA EARLY THIS EVENING
/00Z-03Z AT VTN...AFTER 03Z AT LBF/.  STRONG COLD AIR ADVECTION AND
PRESSURE RISES WILL ALLOW FOR GUSTY NORTHWEST WIND OVERNIGHT...WITH
GUSTS POSSIBLY EXCEEDING 30KTS.  EXPECT WIND SPEEDS TO RELAX SOME
LATE IN THE TAF PERIOD /AFTER 15Z/.  OTHERWISE STRATUS IS EXPECTED
BEHIND THE FRONTAL PASSAGE...SO IFR WOULD BE EXPECTED AT ALL AREA
TERMINALS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, May 5, 3:40 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT SAT MAY 5 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-062045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT SAT MAY 5 2012 /240 PM MDT SAT MAY 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS A LARGE
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY NORTH AND EAST
OF A LINE FROM MERRIMAN IN SHERIDAN COUNTY...TO NORTH PLATTE TO
EUSTIS IN FRONTIER. THE GREATEST SEVERE WEATHER THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS...HOWEVER A CHANCE FOR TORNADOES WILL ALSO
EXIST NORTH AND EAST OF A WOOD LAKE TO ELSMERE TO BROKEN BOW LINE.

LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS THE CENTRAL PLAINS
LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS
THE NORTHERN ROCKIES INTO THE DAKOTAS. AS THIS OCCURS...A WARM
FRONT WILL STALL ACROSS SOUTHWEST THROUGH NORTH CENTRAL NEBRASKA.
TO THE SOUTH AND EAST OF THIS FRONT...PLENTY OF LOW LEVEL
MOISTURE WILL BE IN PLACE AND WITH FULL SUNSHINE...THIS WILL SET
THE STAGE FOR A VERY UNSTABLE ATMOSPHERE TO RESIDE ACROSS THE
AREA. IN ADDITION...A DRYLINE...OR BOUNDARY BETWEEN DRY AIR TO THE
WEST AND THE MOIST AIR TO THE EAST...WILL BE LOCATED FROM THE
WESTERN SANDHILLS INTO SOUTHWEST NEBRASKA. AS A
RESULT...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE WARM
FRONT BOUNDARY THIS AFTERNOON. THUNDERSTORM DEVELOPMENT MAY BE
RAPID IN THE MOST UNSTABLE AREAS...SUCH AS ALONG AND NORTHEAST OF
A LINE FROM CHAMBERS IN SOUTHERN HOLT COUNTY TO BROKEN BOW IN
CUSTER COUNTY.

A COLD FRONT WILL MOVE ACROSS THE AREA LATER THIS EVENING AND
DURING THE OVERNIGHT HOURS. ADDITIONAL THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE ALONG THE COLD FRONT AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE AFOREMENTIONED COLD FRONT WILL MOVE THROUGH THE AREA BY SUNDAY
MORNING AND WILL MARK THE CHANGE TO A MUCH COOLER AND DRIER AIRMASS
THAT WILL FILTER INTO THE AREA SUNDAY INTO THE FIRST OF THE WEEK. AS A
RESULT...LOW TEMPERATURES MAY DIP INTO THE MID 30S OVER PARTS OF
THE SANDHILLS INTO WESTERN NEBRASKA MONDAY AND TUESDAY MORNING...POSSIBLY
DEVELOPING FROST IN SOME PLACES...ESPECIALLY ACROSS NORTHWESTERN
PORTIONS OF THE SAND HILLS AND DOWN WIND OF THE PINE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND NORTHEAST OF A
NORTH PLATTE TO AINSWORTH LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, May 5, 6:07 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT SAT MAY 5 2012

NEZ059-052345-
LINCOLN NE-
607 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 645
PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HANSEN MEMORIAL RESERVE STATE WILDLIFE
MANAGEMENT AREA...OR 11 MILES NORTHWEST OF CURTIS...MOVING NORTH AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 640 PM CDT.
MAXWELL AROUND 645 PM CDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 5, 8:49 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT MAY 5 2012

NEZ008-009-026-060230-
BLAINE NE-BROWN NE-ROCK NE-
849 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...SOUTHEASTERN
BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 930 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF BREWSTER...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSE...
  TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, May 5, 9:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             7 N STAPLETON           41.58N 100.51W
05/05/2012  E1.75 INCH       LOGAN              NE   LAW ENFORCEMENT

&&

MARTIN
Local storm report, May 5, 9:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             10 N STAPLETON          41.62N 100.51W
05/05/2012  E1.75 INCH       LOGAN              NE   PUBLIC

            HAIL HAS BEEN ON GOING FOR 10 MINUTES.

&&

MARTIN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:43 PM CDTSevere Thunderstorm WarningLBFLogan, Thomas47 min
May 5, 8:59 PM CDTSevere Thunderstorm WarningLBFBrown, Rock46 min
May 5, 9:20 PM CDTSevere Thunderstorm WarningLBFBrown, Holt, Rock40 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningLBFBlaine, Logan, Thomas46 min
May 5, 9:35 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas40 min
May 5, 9:36 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock39 min
May 5, 9:42 PM CDTSevere Thunderstorm WarningLBFBrown, Rock48 min
May 5, 9:55 PM CDTSevere Thunderstorm WarningLBFBrown, Holt, Rock35 min
May 5, 10:00 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson45 min
May 5, 10:06 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan39 min
May 5, 10:10 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Holt, Loup, Rock50 min
May 5, 10:24 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
May 5, 10:28 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup47 min
May 5, 10:30 PM CDTSevere Thunderstorm WarningLBFBrown, Holt, Rock60 min
May 5, 10:43 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan47 min
May 5, 10:57 PM CDTSevere Thunderstorm WarningLBFHolt, Loup, Rock48 min
May 5, 11:02 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock29 min
May 5, 11:19 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
May 5, 11:28 PM CDTSevere Thunderstorm WarningLBFCuster, Logan47 min
May 5, 11:29 PM CDTSevere Thunderstorm WarningLBFHolt46 min
May 6, 12:10 AM CDTSevere Thunderstorm WarningLBFCuster50 min
May 6, 12:23 AM CDTAreal Flood AdvisoryLBFLincoln, Logan, McPherson7 hr
May 6, 12:59 AM CDTSevere Thunderstorm WarningLBFCuster, Loup31 min
May 6, 3:20 AM CDTWind AdvisoryLBFChase, Custer, Frontier, Hayes, Lincoln, Perkins7 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.